Top answers from doctors based on your search:
Disclaimer

magnesium sulfate overdose medication

A 39-year-old member asked:
Dr. James Cain
36 years experience Nephrology and Dialysis
Not usually: Magnesium overdose can cause lots of metabolic problems, (low blood pressure, respiratory depression) but once resolved is not associated with long te ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 33-year-old member asked:
Dr. Tarek Naguib
40 years experience Nephrology and Dialysis
Define overdose: If you mean high mag levels after mag sulfate I.V. Was given, then you need to know that mag level can be elevated after I.V. Dose, temporarily, until ... Read More
1
1 thank
A 32-year-old member asked:
Dr. Tarek Naguib
40 years experience Nephrology and Dialysis
Depends on symptoms: The way to recognize mag overdose is blood work that shows increase in values. If the "overdose" caused heart rhythm problems that caused a cardiac ar ... Read More
2
2 thanks
A 31-year-old member asked:
Dr. Nikolaos Zacharias
26 years experience Maternal-Fetal Medicine
No.: Magnesium sulfate can cause toxicity when infused at excessive rates, however its effects quickly dissipate once the infusion is stopped (excreted via ... Read More
A 36-year-old member asked:
Dr. Danae Steele
31 years experience Maternal-Fetal Medicine
Several uses: Magnesium sulfate is commonly used to stop premature labor, and to prevent eclamptic seizures, and may also be beneficial for a baby born prematurely. ... Read More
2
2 thanks
A 38-year-old member asked:
Dr. Quresh Khairullah
42 years experience Nephrology and Dialysis
See below: Intravenously it causes flushing and vasodilation [ dilation of blood vessels] , which can simulate the feeling of hotness.
1
1 thank
A 42-year-old member asked:
Dr. Quresh Khairullah
42 years experience Nephrology and Dialysis
See below: Magnesium sulphate is given intravenously to relax the uterus. Too fast a infusion , and generally in the face of decreasing or decreased kidney funct ... Read More
A 31-year-old member asked:
Dr. Jack Rubin
48 years experience Nephrology and Dialysis
Rapid weight loss: Your sister lost weight and most of it was water. Magnesium is given to induce diarrhea in patients who will have a colonoscopy. If she did have the d ... Read More
A 36-year-old male asked:
Dr. James Burns
37 years experience Emergency Medicine
Not sure what you: Asking exactly. Are you relating mg sulfate to a "runner's high"?
1
1 thank
A 30-year-old member asked:
Dr. Nikolaos Zacharias
26 years experience Maternal-Fetal Medicine
No.: Diarrhea can be caused by milk of magnesia (magnesium hydroxide). Parenteral Magnesium Sulfate is not known to have this effect.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month